Very OT- Anybody elses hair got thinner after going off the pill?

Discussion in 'Disney for Families' started by annie34, Sep 12, 2008.

  1. annie34

    annie34 Earning My Ears

    Joined:
    Oct 6, 2007
    Messages:
    38
    I went off the pill about 5 months ago after being on it for over 12 years (with the exception of the 2 times I had my planned pregnancies). Anyway, I noticed my hair is thinning- alot (I'm only 35)! My hair dresser even commented on it. My Dr. had me do a blood test and the thyroid results came back completely normal. She said the thinning hair could be a result of going off the pill. My body could be adjusting to the new hormone levels. I was just wondering if anyone else has experienced this, and does it grow back? Thanks!!:)
     
  2. Avatar

    Google AdSense Guest Advertisement


    to hide this advert.
  3. KirstenB

    KirstenB <font color=deeppink>Mom to "the nibbler"<br><font

    Joined:
    Aug 18, 1999
    Messages:
    3,480
    To answer your question, no I haven't experienced this, but it makes sense. Doesn't the pill mimic pregnancy hormones? I lost clumps of hair after both pregnancies. I use Nioxin products on my hair. They claim to regrow hair. Mine's very thin over my temples, and I've seen an improvement.
     
  4. RMulieri

    RMulieri DIS Veteran

    Joined:
    Jul 5, 2001
    Messages:
    21,353
    Yes I have had the same thing.Actually, my thinning hair is why i cut my hair into a pixie cut(which I love and is so easy to do but not for everyone).I am going to try Nioxin products.My hairstylist recommended them.
     
  5. MaleficentFan

    MaleficentFan Been there... done that... GOING BACK!

    Joined:
    Apr 18, 2007
    Messages:
    258
    I was losing hair already after giving birth to dd... I went on the pill about 3 months after she was born. I actually started losing more hair when I went ON the pill. I've stopped taking that particular "brand"... after doing some web searches I discovered that it was a side effect many women suffered from that particular pill.
     
  6. Princess_Michelle

    Princess_Michelle DIS Veteran

    Joined:
    Apr 18, 2007
    Messages:
    780
    .
     
    Last edited: May 3, 2015
  7. justintime

    justintime Mouseketeer

    Joined:
    Jan 21, 2008
    Messages:
    344
    I noticed that I lost a lot more hair when I brushed my hair, and washed my hair, but it wasn't really noticeable when you looked at me. But it really bothered me anyway.
     
  8. prettyprincessbelle

    prettyprincessbelle <font color=green>I'm just excited for the BBQ! Yu

    Joined:
    Nov 28, 2007
    Messages:
    5,248
    You know what? After I started this new pill to control my cysts, I've noticed that my hair falls out constantly. When I'm in the shower, when I'm blow drying, even during the day, just clumps come out, there's hair all over my room and bathroom. I don't have any bald spots (that I know of) but my hair is kind of thin. I don't know if it's the pill or what.... But it's driving me insane.. :headache:

    ETA: Now reading the side effects, "it says increased hair growth, loss of scalp hair"..

    Ick. I'm going to change my prescription. My Dr's have changed it 3 times already and this one has side effects that are insane. I have terrible night sweats too..

    Anyways, sorry to thread jack..
     
  9. eclairemom

    eclairemom Mouseketeer

    Joined:
    Mar 3, 2008
    Messages:
    270
    I lost hair when I went off the pill and after DD's birth It came out in handfulls in the shower. You hold onto your hair and don't shed it normally when you are PG when your hormones go back to normal all that extra hair falls out. The pill makes your body think you are PG so the same thing can happen when you go off of it. I do have a thyroid problem and also experienced the same thing when I switched to the generic medication.
     

Share This Page